MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION

BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Model Number 7576
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the recovery sheath could not be retracted.The 50% stenosed target lesion was located in the mildly tortuous and mildly calcified carotid artery.A 300cm filterwire ez was selected for use.During the procedure, it was noted that the thrombus protection recovery sheath got damage and could not be recaptured.The device was completely removed from the patient.The procedure was completed with another of same device.No complications were reported, and patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.It was observed the wire returned inside the delivery sheath and the filter bag came back in a deployed state.The wire was exposed through the sheath slit.Under microscopic inspection, it was observed that the spring tip was bent and stretched.The retrieval sheath was also returned and no damages or issues were observed.The pouch was returned, and it was observed that the pouch information matches with the complaint information.During functional inspection, the sheathing and unsheathing test could not be performed, because the wire was exposed through the retrieval sheath.
 
Event or Problem Description

Brand Name
FILTERWIRE EZ
Common Device Name
TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16368191
Report Number2124215-2023-03931
Device Sequence Number6813740
Product Code NFA
UDI-Device Identifier08714729470861
UDI-Public08714729470861
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2024
Device Model Number7576
Device Catalogue Number7576
Device Lot Number0029454096
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight60 KG